JournalsjemsVol. 17, No. 7pp. 1629–1656

Isometries of quadratic spaces

  • Eva Bayer-Fluckiger

    EFPL, Lausanne, Switzerland
Isometries of quadratic spaces cover

Abstract

Let kk be a global field of characteristic not 2, and let fk[X]f \in k[X] be an irreducible polynomial. We show that a non-degenerate quadratic space has an isometry with minimal polynomial ff if and only if such an isometry exists over all the completions of kk. This gives a partial answer to a question of Milnor.

Cite this article

Eva Bayer-Fluckiger, Isometries of quadratic spaces. J. Eur. Math. Soc. 17 (2015), no. 7, pp. 1629–1656

DOI 10.4171/JEMS/541